Convergence to stable laws and a local limit theorem for stochastic recursions

Volume 118 / 2010

Mariusz Mirek Colloquium Mathematicum 118 (2010), 705-720 MSC: Primary 60F05. DOI: 10.4064/cm118-2-21


We consider the random recursion $X_{n}^{x}=M_nX_{n-1}^{x}+Q_n+N_n(X_{n-1}^{x})$, where $x\in\mathbb R$ and $(M_n, Q_n, N_n)$ are i.i.d., $Q_n$ has a heavy tail with exponent $\alpha>0$, the tail of $M_n$ is lighter and $N_n(X_{n-1}^{x})$ is smaller at infinity, than $M_nX_{n-1}^{x}$. Using the asymptotics of the stationary solutions we show that properly normalized Birkhoff sums $S_n^x=\sum_{k=0}^n X_k^x$ converge weakly to an $\alpha$-stable law for $\alpha\in(0, 2]$. The related local limit theorem is also proved.


  • Mariusz MirekInstitute of Mathematics
    University of Wrocław
    Plac Grunwaldzki 2/4
    50-384 Wrocław, Poland

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image